Alert archive / Utah / Snow Advisories in 2007
Snow Advisory 35, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this snow advisory at Dec 19, 2007, 4:05 PM MST. It took effect at Dec 20, 2007, 3:00 AM MST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 19, 2007, 4:05 PM MST (23:05 UTC)
- In effect from
- Dec 20, 2007, 3:00 AM MST
- Expired
- Dec 21, 2007, 11:00 AM MST
- In force
- 32 hr
- Issued by
- NWS Salt Lake City, UT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Dec 19, 10:18 AM MST, 5 hours 47 minutes earlier.
Area forecast discussion, Dec 19, 10:18 AM MST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1018 AM MST WED DEC 19 2007 .SYNOPSIS...A MOIST PACIFIC TROUGH WILL MOVE EAST OF THE AREA TODAY. A STRONGER AND COLDER SYSTEM WILL SPREAD INTO THE AREA LATE TONIGHT AND LINGER INTO FRIDAY. HIGH PRESSURE WILL FOLLOW FOR SATURDAY. && .DISCUSSION...ONE LAST GASP OF INSTABILITY WITH THE UPPER TROF AXIS IS KEEPING SHOWERS GOING OVER NRN UT THIS MORNING. THESE SHOULD BE ENDING THIS AFTERNOON AS SHORT WAVE RIDGING BUILDS IN. HAVE DROPPED THE HIGHLIGHTS FOR THE CACHE VALLEY AS PRECIP HAS TAPERED OFF AND ANY ADDITIONAL SHOWERS WILL BE EITHER MIXED WITH RAIN OR SNOW MELTING AS IT FALLS WITH NO ACCUMULATION. ALSO DROPPED THE PRICE AREA AS WESTERLY RIDGETOP WINDS HAVE SHUT OFF PRECIP THERE. PARED DOWN THE ADVISORY FOR THE MTNS TO END AT 11AM AS ANY LINGERING PRECIP AFTER THAT WILL BE LIGHT AT BEST. NEXT SYSTEM SPREADS WARM FRONTAL PRECIP INTO THE AREA AFTER MIDNIGHT TONIGHT WITH VALLEY RAIN AND MTN SNOW. WE REMAIN IN THE WARM SECTOR TOMORROW WITH A SHARP COLD FRONT EXPECTED RIGHT ABOUT COMMUTE TIME TOMORROW AFTN/EVE. THIS WILL CHANGE VALLEY PRECIP TO SNOW AND IT COULD BE HEAVY UNDER GOOD DYNAMIC LIFT ALONG THE FRONT. VERY COLD AIR SPREADS IN BEHIND THIS FRONT AND KEEPS INSTABILITY SNOW SQUALLS GOING INTO FRI AFTERNOON BEFORE STRONG WARMING ALOFT CAPS THE INSTABILITY. THE LAKE COULD BECOME A PLAYER IN THIS PATTERN WITH THE BEST CHANCE FOR A LAKE BAND DEVELOPING LATE THU NIGHT AND LASTING TIL ABOUT NOON FRI. EXPECT THIS TO BE PRIMARILY AN ADVISORY EVENT FOR MOST AREAS ALTHO SOME MTN LOCATIONS N OF ABOUT PROVO THAT ARE FAVORED IN SWLY FLOW COULD REACH 12HR WARNING AMTS DURING THE DAY THU. VALLEY AMOUNTS COULD ALSO REACH WARNING LEVELS UNDER THE LAKE BAND IF IT DEVELOPS. THOUGHTS AT THIS TIME ARE TO RE-ISSUE AN ADVISORY THIS AFTERNOON FOR THE NRN MTN ZONES AS IT WILL GET GOING THERE BEFORE MORNING AND HOLD OFF ON THE REMAINDER OF THE AREA FOR NOW. UPDATED FORECASTS EARLIER TO ADJUST HEADLINES AND LOWER MOST VALLEY POPS FOR TODAY. WILL SEND ANOTHER BRIEF UPDATE WHEN REST OF CURRENT HIGHLIGHTS EXPIRE. && .AVIATION...CEILINGS AT THE SLC TERMINAL WILL PERIODICALLY BE 6000FT AGL OR LOWER THROUGH EARLY AFTERNOON...THEN RISE ABOVE 6000FT AFTER 20-21Z. VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE REST OF THE DAY WITH A 20 PERCENT CHANCE OF BRIEF MVFR IN RAIN SHOWERS. A LIGHT LAKE BREEZE WIND IS EXPECTED AT SLC THIS AFTERNOON...WITH ONSET BETWEEN 20-22Z. HOWEVER...THERE IS A 30 PERCENT CHANCE THAT WINDS MAY REMAIN SOUTHERLY OR BECOME LIGHT AND VARIABLE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY UNTIL 11 AM TODAY FOR UTZ006-007>011-517. WY...NONE. && WILENSKY/CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Dec 19, 3:20 PM MST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 320 PM MST WED DEC 19 2007 UTZ001>016-019>021-517-518-WYZ021-201300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 320 PM MST WED DEC 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TONIGHT AREAS OF MOUNTAIN SNOW AND VALLEY RAIN OR SNOW WILL RETURN TO NORTHERN UTAH TONIGHT. ACCUMULATING SNOWS IN THE MOUNTAINS LATE TONIGHT WILL MARK THE BEGINNING OF A HEAVY SNOW EVENT FOR THE NORTHERN UTAH MOUNTAINS. WINTER STORM WARNINGS WILL BEGIN LATE TONIGHT FOR THE NORTHERN MOUNTAINS...WITH A SNOW ADVISORY FOR THE WASATCH MOUNTAIN VALLEYS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOUNTAIN SNOW AND VALLEY RAIN OR SNOW WILL TURN TO ALL SNOW OVER NORTHERN UTAH BEHIND A STRONG COLD FRONT THURSDAY AFTERNOON. THIS FRONT WILL SWEEP SOUTH INTO SOUTHERN UTAH LATE THURSDAY. WIDESPREAD SNOW WILL CONTINUE BEHIND THE FRONT THROUGH THURSDAY NIGHT...THEN TAPER OFF ON FRIDAY. WINTER STORM WARNINGS AND ADVISORIES WILL REMAIN IN EFFECT ACROSS THE HIGHER ELEVATIONS OF NORTHERN UTAH THROUGH THURSDAY NIGHT. A FAST-MOVING PACIFIC WEATHER DISTURBANCE WILL RACE ACROSS NORTHERN UTAH SATURDAY NIGHT THROUGH EARLY SUNDAY. THIS WEATHER SYSTEM COULD PRODUCE SEVERAL INCHES OF SNOW IN THE FAR NORTHERN MOUNTAINS. ANOTHER STRONGER STORM SYSTEM COULD DEVELOP OVER THE AREA FOR CHRISTMAS EVE THROUGH EARLY CHRISTMAS DAY. THIS STORM COULD RESULT IN SIGNIFICANT SNOWFALL OVER THE MOUNTAINS AND MOST OF THE HIGHER VALLEY LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Special weather statement, Dec 19, 2:50 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 250 PM MST WED DEC 19 2007 UTZ001>006-011>016-019>021-518-WYZ021-200600- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- SOUTHWEST WYOMING- 250 PM MST WED DEC 19 2007 ...A STORMY PATTERN ACROSS THE GREAT BASIN THROUGH EARLY NEXT WEEK... A SERIES OF PACIFIC STORM SYSTEMS WILL CONTINUE TO MOVE ACROSS THE GREAT BASIN THROUGH AT LEAST EARLY NEXT WEEK. THE NEXT STORM WILL IMPACT THE REGION LATE TONIGHT. PRECIPITATION WILL REACH NORTHERN UTAH AS MOUNTAIN SNOW AND VALLEY RAIN OR SNOW LATE TONIGHT. THE RAIN AND SNOW WILL SPREAD SOUTH THURSDAY MORNING...THEN TURN TO ALL SNOW BEHIND THE COLD FRONT SWEEPING SOUTH THROUGH NORTHERN UTAH THURSDAY AFTERNOON. PERIODS OF HEAVY SNOW WILL FOLLOW THE FRONT SOUTH... REACHING THE SOUTHERN MOUNTAINS AND ADJACENT VALLEYS THURSDAY EVENING. SNOW WILL TAPER OFF BEGINNING FRIDAY MORNING...SNOW SHOWERS SHOULD END ACROSS THE AREA FRIDAY EVENING. ANOTHER FAST-MOVING STORM SYSTEM WILL RACE EAST ACROSS NORTHERN UTAH LATE SATURDAY NIGHT THROUGH EARLY SUNDAY. THE STORM AT THIS TIME DOES NOT LOOK AS STRONG AS THE FIRST...BUT COULD STILL PUT DOWN SEVERAL INCHES OF NEW SNOW ACROSS THE FAR NORTHERN MOUNTAINS. A NEW STORM COULD DEVELOP FOR CHRISTMAS EVE THROUGH EARLY CHRISTMAS DAY. THIS ONE WOULD AFFECT MOST OF THE STATE...AND COULD ALSO PRODUCE SEVERAL INCHES OF SNOW IN THE MOUNTAINS AND IN THE VALLEYS. TRAVEL DIFFICULTIES ARE EXPECTED ALONG THE WASATCH FRONT AND IN THE CACHE VALLEY THURSDAY AFTERNOON AND EVENING. THE MOST INTENSE SNOWFALLS ALONG THE I-15 CORRIDOR MAY COME AT THE PEAK AFTERNOON COMMUTE TIME. CHECK THE LATEST FORECASTS FOR POSSIBLE WINTER WEATHER WATCHES...WARNINGS AND ADVISORIES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 19, 4:05 PM MST | Winter Storm Warning | SLC | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.